Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Apr 24, 2008, 11:01 PM CDT for Clayton County, Fayette County, Iowa. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2008, 11:01 PM CDT (04:01 UTC)
- Expired
- Apr 25, 2008, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clayton County, IA, Fayette County, IA
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 11:45 PM CDT | FLASH FLOOD | Fayette, IA | SMALL STREAMS AND CREEKS WELL OUT OF THEIR BANKS NEAR FAYETTE |
| Apr 25, 1:25 AM CDT | FLASH FLOOD | Fayette, IA | 6-10 COUNTY ROADS ACROSS THE COUNTY ARE UNDER WATER. CITY FIRE DEPARTMENTS ASSESSING LOCAL RIVERS/STREAMS. WATER NOT RUSHING OVER ROADS...JUST INUNDATING THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 250403
FFWARX
IAC043-065-250800-
/O.NEW.KARX.FF.W.0001.080425T0401Z-080425T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 PM CDT THU APR 24 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN NORTHEAST IOWA
CLAYTON COUNTY IN NORTHEAST IOWA
* UNTIL 300 AM CDT
* AT 1101 PM CDT...ESTIMATES FROM RADAR INDICATED THAT NEARLY 2
INCHES OF RAIN HAS FALLEN DURING THE PAST 2 HOURS OVER THE WARNED
AREA.
* SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ARLINGTON...
CLERMONT...ELGIN...ELKADER...FARMERSBURG...FAYETTE AND GARNAVILLO.
HEAVY RAINFALL ON THURSDAY AFTERNOON FROM 1 TO 2 INCHES...COUPLED
WITH A QUICK 1 TO 3 INCHES OF RAIN THROUGH 3 AM WILL CAUSE RAPID
RUNOFF OF WATER...WITH THE POTENTIAL FOR FLASH FLOODING. MUDSLIDES
ARE ALSO POSSIBLE ALONG THE STEEP TERRAIN OF THE MISSISSIPPI RIVER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4264 9091 4263 9102 4265 9208 4307 9208
4308 9120 4301 9115 4292 9114 4287 9109
4275 9107 4271 9102 4266 9088
$$
BINAU3 follow-up statements
000
WGUS73 KARX 250504
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1203 AM CDT FRI APR 25 2008
IAC043-065-250800-
/O.CON.KARX.FF.W.0001.000000T0000Z-080425T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-CLAYTON IA-
1203 AM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CLAYTON AND FAYETTE COUNTIES...
AT 1202 AM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA. SPOTTERS REPORTED SMALL CREEKS AND STREAMS
WELL OUT OF THEIR BANKS NEAR FAYETTE IOWA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST UNION...
WAUCOMA...MONONA...MCGREGOR...MARQUETTE...HAWKEYE...GARNAVILLO...FARM
ERSBURG...ELKADER...ELGIN AND CLERMONT.
RESIDENTS SHOULD MONITOR SMALLER RIVERS AND STREAMS FOR RAPID RISES
AND THE POTENTIAL FOR FLASH FLOODING. MUDSLIDES ARE ALSO POSSIBLE IN
STEEPER TERRAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4264 9091 4263 9102 4265 9208 4307 9208
4308 9120 4301 9115 4292 9114 4287 9109
4275 9107 4271 9102 4266 9088
TIME...MOT...LOC 0503Z 180DEG 0KT 4285 9136
$$
BINAU000
WGUS73 KARX 250537
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 AM CDT FRI APR 25 2008
IAC043-065-250800-
/O.CON.KARX.FF.W.0001.000000T0000Z-080425T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-CLAYTON IA-
1233 AM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CLAYTON AND FAYETTE COUNTIES...
RAIN OVER FAYETTE COUNTY HAD DECREASED IN INTENSITY WITH THE SAME
OCCURRING OVER MUCH OF WESTERN AND NORTHERN CLAYTON COUNTY. WHILE
THIS WILL CERTAINLY HELP EASE THE FLASH FLOOD POTENTIAL...A GREAT
DEAL OF WATER STILL NEEDS TO MOVE INTO CREEKS...STREAMS...AND
CULVERTS. THIS WILL CONTINUE THE THREAT FOR FLASH FLOODING THROUGH 3
AM. LOW LYING ROADS MAY BE UNDERWATER...AND MUDSLIDES ARE POSSIBLE
IN STEEPER TERRAIN. RIVERS AND CREEKS WHICH MAY SEE RAPID RISES
ABOVE FLOOD STAGE ARE THE VOLGA RIVER AT LITTLEPORT...CRANE
CREEK...COON CREEK...AND THE PINE AND MINK CREEKS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST UNION...
WAUCOMA...MONONA...MCGREGOR...MARQUETTE...HAWKEYE...GARNAVILLO...
FARMERSBURG...ELKADER...ELGIN AND CLERMONT
EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4264 9091 4263 9102 4265 9208 4307 9208
4308 9120 4301 9115 4292 9114 4287 9109
4275 9107 4271 9102 4266 9088
TIME...MOT...LOC 0533Z 180DEG 0KT 4285 9136
$$
BINAU000
WGUS73 KARX 250616
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
112 AM CDT FRI APR 25 2008
IAC043-065-250800-
/O.CON.KARX.FF.W.0001.000000T0000Z-080425T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-CLAYTON IA-
112 AM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CLAYTON AND FAYETTE COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST UNION...
WAUCOMA...MONONA...MCGREGOR...MARQUETTE...HAWKEYE...GARNAVILLO...
FARMERSBURG...ELKADER...ELGIN AND CLERMONT
TRAINED WEATHER SPOTTERS REPORTED DANGEROUS FLASH FLOODING ACROSS
THE WARNED AREA...WITH SMALL CREEKS AND STREAMS OUT OF THEIR BANKS
NEAR FAYETTE AROUND MIDNIGHT. WHILE HEAVY RAIN HAS ENDED FOR MUCH OF
THE AREA...LIGHT TO MODERATE RAINS CONTINUE WHICH WILL ADD TO THE
RUNOFF.
2 TO 4 INCHES OF RAIN SINCE THURSDAY AFTERNOON AND CONTINUED LIGHT
TO MODERATE RAIN WILL CONTINUE A FLASH FLOOD THREAT. THE TURKEY
RIVER WILL SEE SIGNIFICANT RISES OVERNIGHT...WELL ABOVE FLOOD STAGES
AND FLOOD WARNINGS CONTINUE FOR THAT RIVER. OTHER SMALLER RIVERS AND
STREAMS FEEDING INTO THE TURKEY RIVER...INCLUDING THE VOLGA RIVER
AND OTTER AND CRANE CREEKS WILL SEE SIGNIFICANT RISES AND FLOODING.
EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4264 9091 4263 9102 4265 9208 4307 9208
4308 9120 4301 9115 4292 9114 4287 9109
4275 9107 4271 9102 4266 9088
TIME...MOT...LOC 0612Z 180DEG 0KT 4285 9136
$$
BINAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 9:38 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 24, 9:38 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT THU APR 24 2008
.UPDATE...
PRETTY BUSY SHIFT SO NOT MUCH TIME TO GET INTO DETAILS. CONVECTION
LIT IN NARROW THETA-E RIDGE /LOWEST 1 KM/ WHERE IT CLEARED LATE IN
AFTN ON WRN SIDE OF LARGE STRATIFORM RAIN AREA. VERY CLOSE TO
SEVERE ON WRN/SWRN FLANK OF CWA...WITH SEVERAL WARNINGS OUT OF DMX
OFFICE. INSTABILITY/ENVIRONMENT MUCH MORE HOSTILE TO THE
EAST/NORTH SO STORMS MORPH TO RAINERS QUITE QUICKLY WITH EWRD
PROGRESSION. LARGE RAIN/STORM COMPLEX OVER CNTL IA/SERN MN WORKING
SLOWLY EAST AND HAS SOME HIGH RAIN RATES IN NERN IA WITH UP TO AN
INCH OR MORE ALREADY HAVING FALLEN OUT OF STRONGEST ECHO. SFC
FRONT STILL BACK OVER CNTL MN INTO KOMA AREA WITH OUTFLOW EAST OF
OMA ALONG I-80 INTO ALO AREAS. THIS SHOULD CONTINUE TO SETTLE
SOUTH/EAST...AND WILL SET UP REGENERATIVE/BACKBUILDING MCS AS SLY
LOW LEVEL JET INCREASES TONIGHT AHEAD OF CNTL ROCKIES POTENT WAVE.
RUC/WRF MOISTURE TRANSPORT TAKES OFF IN NEXT FEW HOURS INTO THE
OFB/COLD FRONT INTERSECTION OVER CNTL IA AND STORMS SHOULD FEAST
HERE...BEFORE RIDING EAST/NORTHEAST. A LOT OF UNCERTAINTY ON HOW
IT WILL ALL PLAY OUT...BUT BETWEEN NEW HPC EXCESSIVE RAINFALL
DISCUSSION...COLLABORATION WITH NESDIS...AND ADJACENT WFOS...THINK
PORTIONS OF FORECAST /ESPECIALLY SOUTH/ MAY BE UNDER GUN FOR HEAVY
RAINS THROUGH FRIDAY MORNING. HENCE...FLOOD WATCH ISSUED GIVEN
RAINS TODAY/THIS EVENING...AND RIVERS RUNNING HIGH IN SOME
AREAS...AND SATURATED SOILS. NOT THINKING FLASH TYPE FLOOD AT THIS
MOMENT BUT THIS TO BE WATCHED IF HEAVIER ECHO CAN TRAIN AS FAR
NORTH/EAST INTO NERN IA.
BINAU
&&
.PREV DISCUSSION... /ISSUED 250 PM CDT THU APR 24 2008/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FORECAST CONCERNS FOCUS ON LIKELY MCS TONIGHT...WHERE IT WILL
TRACK...AND THEN THE SEVERE POTENTIAL FOR FRI AFTERNOON.
SFC COLD FRONT WILL CONTINUE TO MAKE ITS WAY EAST TONIGHT...SETTLING
ACROSS THE UPPER MISSISSIPPI RIVER VALLEY...BUT THEN GETTING A KICK
EAST AS A 500 MB SHORTWAVE TROUGH DRIVES OUT OF THE NORTHERN PLAINS
AND INTO THE BOUNDARY. MORE CYCLOGENESIS WILL OCCUR ALONG THE FRONT
AS A RESULT...WITH A SFC LOW DEEPENING AND LIFTING WITH THE UPPER
LEVEL TROUGH...AND SHIFTING EAST/NORTHEAST FRI NIGHT. AS
MENTIONED...THERE AR
DEVELOPMENT OF A THUNDERSTORM COMPLEX ACROSS NEB/IA...MOVING
NORTHEAST ALONG AND WEST OF THE SFC FRONT ON FRI. PREVIOUSLY...THE
MODELS WERE IN DECENT AGREEMENT...BUT A SLIGHT SHIFT IN THE NAM
WITH THE 12Z RUN...DEVELOPING THE MCS MORE SOUTH THAN THE
GFS...WHICH RESULTS IN A SHIFT EAST FOR THE MCS TRACK...AND PUTS
MORE OF THE FORECAST AREA UNDER THE HEAVIER PCPN. THE GFS HAS STAYED
CONSISTENT...KEEPING THE BULK OF THE PCPN ACROSS MN INTO NW WI.
COMPARING THE 09Z SREF...ITS COMPONENTS FAVOR THE NAM/S SFC LOW
CENTER AT 12Z FRI. 18Z SREF IS A BIT MORE MURKY...BUT THE NAM AND
GFS COME TOGETHER BY 00Z ANYWAY. 24 HR TOTAL QPF SHOWS THE
DIFFERENCES BETWEEN THE TWO QUITE WELL...WITH THE AXIS OF HEAVY RAIN
IN THE GFS FROM NORTHEAST IA INTO NORTHWEST WI...SKIRTING SOUTHEAST
MN. THE NAM...WHILE MUCH LESS IN QPF...WOULD BRING A BROADER SWATH
OF AROUND AN INCH TO THE FORECAST AREA...WITH ITS AXIS FROM WESTERN
IA INTO NORTHCENTRAL WI. AGAIN...DIFFERENCES IN ORIGIN THE BIG
FACTOR HERE. ITS GOING TO RAIN...ITS JUST A MATTER OF HOW MUCH. LIKE
THE CONSISTENCY OF THE GFS. THE NAM HAS SHOWN MORE VARIANCE IN ITS
SOLUTION...BUT DOES SEEM TO HAVE THE FAVOR OF THE LATEST SREF. WILL
GO THE BLEND ROUTE FOR NOW...KEEPING THE HEAVIER RAINS JUST TO THE
WEST...BUT BRINGING MORE QPF TO WESTERN/NORTHERN SECTIONS OF THE
FORECAST AREA.
NEXT...THE POTENTIAL FOR CONVECTION ALONG THE COLD FRONT...SOME OF
WHICH COULD BE SEVERE. THE FRONT WILL SLIDE INTO EASTERN WI DURING
THE AFTERNOON...PROVIDING A FOCUS FOR THUNDERSTORMS AS IT MOVES.
GOOD MOISTURE TRANSPORT AHEAD OF THE FRONT...VIA 850 MB MOISTURE
TRANSPORT VECTORS...WITH SFC TDS CLIMBING TO AROUND 60 F OR SO. SREF
MLCAPES REACH 1500 J/KG OVER ILL AND SE WI AHEAD OF THE FRONT.
MEANWHILE...THE SHEAR IS PRETTY IMPRESSIVE...WITH 50 KTS IN THE 0-3
KM LAYER...AND 30 KTS IN THE 0-1 KM LAYER. VERY GOOD DIRECTIONAL
SHEAR INDICATED IN THE LOW LAYERS AT THE MOMENT...GOING FROM THE
SOUTHEAST AT THE SFC TO THE WEST AT 500 MB. ALL IN ALL...A GOOD
SETUP FOR SEVERE WEATHER...IF INSTABILITY CAN BE GENERATED...AND
THAT IS THE BIGGEST QUESTION. THERE COULD BE CONSIDERABLE CLOUDINESS
ACROSS THE AREA THROUGHOUT THE DAY...INHIBITING INSTABILITY. HERE
AGAIN WHERE THE MCS TRACKS WILL PLAY A BIG ROLE. FEEL THE MORE
LIKELY SCENARIO IS FOR INITIATION ALONG THE FRONT ACROSS WESTERN
WI/EASTERN IA...TRACKING EAST INTO WHAT SHOULD BE A MORE FAVORABLE
ATMOSPHERE ACROSS SOUTHEAST WI INTO NORTHERN ILL. IF CAPE CAN BE
BUILT ACROSS THE FORECAST AREA THOUGH...THE LOCAL SEVERE THREAT FOR
FRI AFTERNOON INCREASES...MAINLY EAST OF THE MISSISSIPPI RIVER.
DEFINITELY SOMETHING THAT BEARS WATCHING.
THE BULK OF THE PRECIPITATION WILL HAVE PUSHED EAST/NORTHEAST BY
FRIDAY EVENING...ALTHOUGH SOME WRAP AROUND MOISTURE AROUND THE
DEPARTING LOW COULD LEAD TO CONTINUED RAIN CHANCES. THE WINDS WILL
BE RATHER BLUSTERY...THANKS TO THE TIGHT PRESSURE GRADIENT
POST THE LOW...BUT SHOULD STAY BELOW WIND ADV CRITERIA.
STRONG PUSH OF COLD AIR WILL FOLLOW THE FRONT...AND SHOULD RESULT IN
STEADY OR SLOW FALLING TEMPS ON FRI WEST OF THE MISSISSIPPI
RIVER...AND THEN A CHILLY DAY ON SAT...WITH HIGHS ONLY FLIRTING WITH
50.
SAT NIGHT/SUN...A SHORTWAVE TROUGH IS PROGGED TO MOVE ACROSS
IA...BRINGING THE THREAT FOR SOME PCPN. THE NAM IS FARTHER NORTH
WITH THESE FEATURE...WHILE THE GFS IS MORE SOUTH. THE SREF FAVORS
THE GFS. ONGOING FORECAST HAS POPS FOR THE ENTIRE AREA...AND MAY
TREND DOWN FOR THE NORTHERN REACHES...BUT WILL STAY THE COURSE FOR
THE SOUTHERN HALF. WITH THE AMOUNT OF THE COLD THOUGH...SOME OF THE
PCPN WOULD FALL AS SNOW. DON/T EXPECT MUCH/IF ANY SNOW ACCUMULATION
HOWEVER.
LONG TERM...MONDAY THROUGH THURSDAY
MEDIUM RANGE MODELS CONTINUE TO EASE THE 500 MB TROUGH EAST FOR THE
START OF THE NEW WORK WEEK...BUILDING IN SOME RIDGING FOR MID WEEK.
HOWEVER...THE EC AND GFS ARE QUITE DIFFERENT ON THE DETAILS. THE EC
TAKES THE CLOSED 500 MB LOW AND RETROGRADES IT BACK TO THE
NORTHWEST...ACROSS THE NORTHERN GREAT LAKES BY LATE WED. THE
GFS...ON THE OTHERHAND...SLIDES IT EAST AND LEAVES IT THERE. THE
RESULT HERE IS THAT THE EC WOULD KEEP AN INCOMING WEST COAST TROUGH
GENERALLY SOUTH OF THE LOCAL AREA...WITH THE GFS SHOWING A HIGHER
POTENTIAL TO BRING IT MORE NORTH...WITH MORE OF A LOCAL IMPACT.
PLENTY OF VARIANCES IN THE ENSEMBLE MEMBERS...BUT MORE WOULD SEEM TO
FAVOR THE GFS. CONFIDENCE LOW IN THE DETAILS FOR NEXT WEEK AS A
RESULT...BUT IT DOES LOOK LIKE A COUPLE DRY DAYS ARE IN STORE FOR
THE AREA FOR EARLY NEXT WEEK...WITH THE POTENTIAL FOR SOME PCPN
CHANCES TOWARD THE END OF THE WORK WEEK...DEPENDING ON HOW THAT
UPPER LEVEL FLOW SHAKES OUT. TEMPERATURES LOOK TO GRADUALLY MODERATE
BACK TO THE SEASONABLE NORMALS.
AVIATION...
LARGE AREA OF RAIN WITH IFR/MVFR CONDITIONS IS EXPECTED TO LIFT
NORTH AND PAST BOTH TAF SITES BY LATE THIS AFTERNOON. ONCE THE RAIN
ENDS...STILL EXPECTING MVFR OR LOW VFR CONDITIONS TO PREVAIL THROUGH
THE NIGHT. SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
CONTINUE TO KEEP LOW LEVEL MOISTURE LEVELS HIGH HELPING TO MAINTAIN
THE CLOUDS AND A LITTLE BIT OF FOG. THE COLD FRONT IS EXPECTED TO
MOVE EAST OF BOTH TAF SITES BY 15Z FRIDAY SWITCHING THE WINDS AROUND
TO THE NORTH. AN AREA OF LOW PRESSURE WILL MOVE NORTH ALONG THE
FRONT AND WILL BRING MORE RAIN INTO THE AREA BETWEEN 12Z AND 15Z
FRIDAY. AS THIS RAIN MOVES INTO THE AREA...EXPECT MVFR CONDITIONS TO
PREVAIL.
04
HYDROLOGY...
MUCH OF THE AREA CAN EXPECT 1/2 TO 1 INCH OF ADDITIONAL RAINFALL
THROUGH FRIDAY EVENING...BUT THERE IS THE POTENTIAL FOR 1 1/2 OR
POSSIBLY A LOCAL 2 INCHES...IF THE MCS MOVES ACROSS THE FORECAST
AREA. AGAIN...TRENDS ARE TO KEEP IT WEST...BUT THE DEVELOPMENT
OVERNIGHT WILL HAVE TO BE MONITORED CLOSELY. GROUNDS ARE WET AND
ADDITIONAL RUNOFF COULD LEAD TO RISES ON AREA RIVERS/STREAMS. SOME
RIVERS ARE ALREADY RUNNING HIGHER THAN NORMAL...AND RESPONSE TO
INCOMING RAINFALL MAY PUSH A FEW RIVERS UPWARD TO FLOOD STAGE AGAIN.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WIZ053-WIZ054-WIZ061.
MN...NONE.
IA...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR IAZ008-IAZ009-IAZ010-
IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
01/01Hazardous weather outlook, Apr 24, 5:41 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 541 PM CDT THU APR 24 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-251000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 541 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT...PARTICULARLY WEST OF THE MISSISSIPPI RIVER THIS EVENING... WITH THIS THREAT EXPANDING EAST OVERNIGHT. A FEW STORMS COULD PRODUCE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO 60 MPH...ESPECIALLY THIS EVENING WEST OF A LINE FROM NEW HAMPTON TO ROCHESTER. MORE RAINFALL...SOME LOCALLY HEAVY...IS ALSO LIKELY WITH AMOUNTS FROM A HALF AN INCH UPWARDS TO 2 INCHES. THE HEAVIEST RAIN IT APPEARS WILL AFFECT AREAS OF NORTHEAST IOWA INTO SOUTHEAST MINNESOTA. THIS MAY CAUSE MORE RISES OF RIVERS AND STREAMS...AND POTENTIAL RUNOFF PROBLEMS FOR SATURATED SOILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ALONG A FRONTAL BOUNDARY ON FRIDAY. MORE SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA ONCE AGAIN. INSTABILITY AND WIND PROFILES AHEAD OF THE FRONT WILL BE FAVORABLE FOR SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER AT THIS TIME LOOKS TO BE TO THE EAST OF A MEDFORD WISCONSIN...TO LA CROSSE...TO OELWEIN IOWA LINE. IN ADDITION TOTAL RAINFALL AMOUNTS BY FRIDAY EVENING WILL RANGE FROM A 1 TO 2 INCHES. WITH SOME CREEKS AND RIVERS RUNNING HIGHER THAN NORMAL...THIS ADDITIONAL RAIN COULD CAUSE RISES ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM THIS EVENING OVER PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA WEST OF A LINE FROM ROCHESTER TO NEW HAMPTON. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED FROM LATE TONIGHT THROUGH FRIDAY...AS WELL AS ANY REPORTS OF HIGH WATER. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RABERDING/BINAU
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:00 PM CDT | Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 21 hr |
| Apr 25, 2:55 AM CDT | Areal Flood Warning | ARX | Clayton, Fayette | 6 hr |
| Apr 25, 5:19 AM CDT | Flash Flood Warning | ARX | Chickasaw | 3 hr |
| Apr 25, 6:41 AM CDT | Areal Flood Advisory | ARX | Allamakee, Winneshiek | 2 hr |
| Apr 25, 6:53 AM CDT | River Flood Warning | ARX | Clayton | 5 days |
| Apr 25, 9:00 AM CDT | Areal Flood Warning | ARX | Chickasaw, Clayton, Fayette | 6 hr |
| Apr 25, 9:55 AM CDT | River Flood Warning | ARX | Clayton | 4 days |
| Apr 25, 11:40 AM CDT | River Flood Warning | ARX | Allamakee | 31 hr |
| Apr 25, 2:34 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 56 min |
| Apr 25, 2:51 PM CDT | Areal Flood Warning | ARX | Clayton | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.